Acta Phys. -Chim. Sin. ›› 2006, Vol. 22 ›› Issue (12): 1547-1550.doi: 10.3866/PKU.WHXB20061222

• Note • Previous Articles     Next Articles

Size Consistency Study on the Single Reference Perturbation Theory with Two Hamiltonian Partitions

LUO Fei-Fei;CHEN Fei-Wu;CHEN Chun-Hui   

  1. (Department of Chemistry, University of Science and Technology Beijing, Beijing 100083, P. R. China)
  • Received:2006-05-15 Revised:2006-07-06 Published:2006-12-06
  • Contact: CHEN Fei-Wu

Abstract: The size-consistency of the single reference perturbation series corresponding to two Hamiltonian partitions has been studied theoretically using an N hydrogen molecular model. One perturbation series corresponding to the so-called Epstein-Nesbet partition was found to be size consistent up to the fourth order, and another perturbation series (Chen, F.; Davidson, E. R.; Iwata, S. Int. J. Quantum Chem., 2002, 86: 256, see the discussions about Eq.(24)) was found to be not size consistent starting from the second order. However, when its denominator was expanded in a Taylor series, a size consistent perturbation expansion was obtained, for the size inconsistent terms turned out to be cancelled out.

Key words: Size consistency, Single reference perturbation theory, Perturbation expansion, Hamiltonian